Heart Disease Expert Forum
Heart SVT's and not Relaxing
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Heart SVT's and not Relaxing

I'm a 47 year old female who over the past nine months has battled thryoid disorders (hypo and hyper) and severe anemia (hgb was 10.6).  The TSH level is suppressed but free T3 and T4 are normal, therefore I was told my levels are now normal.   After several recent trips to ER with a rapid pulse I was give a 24-holter monitor.  The monitor showed many episodes of supraventricula tachycardia with bpm of over 170.  The cardio said this should resolve itself once the anemia is resolved.  Guess I have to take a wait and see attitude on this but am seriously doubting this.  I am currently on 25 mg of Toprolol which she is increasing to 50 mg.  An echo was done last week and the cardio said the mitral valve showed thickening and looked more like a 60 yr. old valve.  Also said that while the heart was contracting fine, it was not fully relaxing and she had never seen this before.......she asked if I was stressed during the echo.  Said she would check on these again in three years.  My questions are has anyone see this before where the heart doesn't fully relax?  What could be causing this?  Is three years to long to wait to check on these?  Is this a permanent problem and what further damage could this be causing?
      
Related Discussions
Avatar_n_tn
Hello,
Sorry to hear about your concerns.

My questions are has anyone see this before where the heart doesn't fully relax?

Systolic heart dysfunction is where the heart does not contract as well as it should.  Diastolic dysfunction concerns the hearts ability to relax between contractions.  I would be surprised if she is talking about this because anyone that reads echos is familiar with diastolic dysfunction.  It might be worth asking for a second opinion.

What could be causing this?

I would need to see the echo to comment on this.  I am not sure what she is referring to.

Is three years to long to wait to check on these?

To wait three years implies she is not that concerned about it causing long term problems.  I think you need to do one of two things, probably both.  You need to clarify with your doctor exactly what they saw and what they think is going on.  It would also help to get someone elses opinion of the echo and options for treatment if necessary.

Is this a permanent problem and what further damage could this be causing?

Again, I am not sure without seeing the information.  If you continue to have the rapid heart rates, it is worth obtaining another opinion on that.  If  you are having panic attacks or rapid heart rates related to your thyroid, it would help you to know that rather thinking that there is something wrong.  

I hope this helps   Thanks for posting.
6 Comments
Blank
88793_tn?1290230777
I'm 49.  My hbg dropped to 7.8 in Feb 2007.  My TSH level is normal.  They never tested my T3 and T4 so I don't know.  

I feel many fast beats and vibrations in my chest too.  When the machine takes my pulse, it all said is 69.  I had a holter done but my cardio said, it didn't make sense to him.  I wasn't given any BB to take.  At the moment, I only take med for gastric/reflux only.  Echo in 2005 showed I had all valves normal.  In 2007, it showed my tricuspid valve regurgitation: Moderate; mitral valve regurgitation: Mild.  The echo apart from that, it showed my heart movement on the left side unable to catch up the speed of my right side pacing 70 bpm.  Cardio said it was "artefact"!  It also said I got an interior infarction, and again the cardio said it was "artefact".

When I sat quietly in front of my cardio, he said I'm anxiety.  When I cried in front of him then he said I'm depress.  So I don't know I'm anxiety or depress? Or may be I had both!

Could I ask how to you fix up your anemia?  
Blank
Avatar_n_tn
If your hbg is that low, then you need to be evaluated by a hematologist.  I also have been battling chronic anemia with a number of issues this past 14mths, including a cardiomyopathy.  The hematologist, my cardio and PCP monitored it for mths and finally we all decided to act after about 11 mths.  I was not absorbing any oral iron supplements they put me on.  I finally was put on a 6 wk course of iron infusions (intravenously).  I had two wks on, two wks off, then two wks on.  It has helped alot but not cured what is going on, I am still a bit low.  The infusions take about 4-7 hrs each time, depending on how you react.  My IVs were slow to reduce headache side effects and also I had an allergic reaction to the iron (felt like an elephant was sitting on my chest, Short of breath, flushed with changes in BP and HR), so I had to have steroids and benadryl before each of the infusions.

Hope that helps.

Fiona
Blank
88793_tn?1290230777
My gastro Dr pushed to Gynae-heamotologist and the Gynae-heamotologist pushed it back to Gastro.  My Gastro Dr didn't want to make me an appointment.  She sent me back to the GP.  I was in the middle of no way.  Now my GP found another gastro Dr for me.  She started one infusion for me. Then I need to wait for 4 weeks to redo the blood test.  She'll review me from there.  

I also have allergic reaction to the iron.  They prep me with steroid but not the benadryl.  I got a fuzzy vision follow with headache.  I'm still having the headache.  After the infusion, everyday I have a lot of light headed and follow with an elephant sit on my chest, SOB.  I'm now walking inside the spaceship.  All of the gastric pill didn't work.  I think what they put in now is losing....  I feel worse than before the infusion!  

Thanks for the reply.
Blank
Avatar_n_tn
Oh my gosh, my problems seem so trivial now.  My iron was never that low, but I felt pretty awful so I can imagine what you're going through.  I'm fortunate where mine is being resolved with some heaving duty iron supplements - at least we're hoping.  Be persistant and keep pushing.  Considering the number of long term problems anermia can cause including cardio you absolutely need to get it resolved.  Even if it means changing doctors five or six times.  I know it seems as soon as one issue is resolved 4 more come up, at least it has for me.  All we can do is tackle them head-on and find the right doctor's to help us do that.....cardio, hematologist, etc.  

Good luck and I hope things work out.
Blank
Avatar_n_tn
they can intefere with the absorption of iron from food and supplement sources.  The most successful supplement I tried was Floradix (avail from health food stores and supermkts) which was advised I try, by the hematologist.  However if you are menstruating then you pretty much lose everything you put in orally over a mth, during one period.  At least that is what my hematologist told me.  So basically if severely anemic, you have in effect no savings, thus anything aside from infusions only keep you at the same level, it does not build up the stores.

I hope both of you find resolutions to your health issues.

Fiona
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank